Existence and nonexistence of steady-state solutions for a selection-migration model in population genetics

K. J. Brown, S. S. Lin, A. Tertikas

Research output: Contribution to journalArticle

Abstract

We discuss a selection-migration model in population genetics, involving two alleles A1 and A2 such that A1 is at an advantage over A2 in certain subregions and at a disadvantage in others. It is shown that if A1 is at an overall disadvantage to A2 and the rate of gene flow is sufficiently large than A1 must die out; on the other hand, if the two alleles are in some sense equally advantaged overall, then A1 and A2 can coexist no matter how great the rate of gene flow. © 1989 Springer-Verlag.

Original languageEnglish
Pages (from-to)91-104
Number of pages14
JournalJournal of Mathematical Biology
Volume27
Issue number1
DOIs
Publication statusPublished - Feb 1989

Keywords

  • Bifurcation theory
  • Indefinite weight functions
  • Population genetics
  • Sub- and supersolutions

Fingerprint Dive into the research topics of 'Existence and nonexistence of steady-state solutions for a selection-migration model in population genetics'. Together they form a unique fingerprint.

Cite this